IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1957 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2011    
    Printed58    
    Emailed0    
    PDF Downloaded95    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 6  |  Page : 629-630

Sodium Valproate induced priapism in an adult with bipolar affective disorder


Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi, India

Correspondence Address:
Shwetank Bansal
Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.121383

Rights and Permissions

Priapism is defined as a prolonged and persistent, painful erection of the penis without sexual stimulation or arousal. There have been a few case report of priapism resulting from the use of antipsychotics. In our case, a 48-year-old male patient with a bipolar affective disorder was experiencing recurrent priapism with sodium valproate. The condition was found to resolve on stopping sodium valproate. There are no known case reports of similar complication with sodium valproate alone.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow